1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Is this a Hypo?

Discussion in 'Ask A Question' started by Charly23x, Apr 28, 2017.

  1. Charly23x

    Charly23x Type 2 · Member

    Messages:
    7
    Likes Received:
    48
    Trophy Points:
    53
    I'm not sure if I am having Hypo's or if it is something else as I haven't had them before but this has happened twice in the last month. Any thoughts would be appreciated. I am 64 years young and have been a T2 Diabetic for 3 years, up to now all has been good. My 'Normal' BS runs at around 6, these 2 episodes I have are as follows and just come out of the blue. I start to feel very light headed and dizzy, I check my BS it's at 6.0 then I start to get very shaky all over, I check my BP which is usually normal but it rockets to 185/101 I check my BS again only a few mins after the first check and its below 5 and dropping, I start getting slight palpitations. I chew 2 glucose pills and eat a banana, slowly my BS comes back up, still feel awful, BP remains high but the shakiness and dizziness calms a bit. I feel very weak and sleepy and then sleep for hours. When I wake I still feel a bit weak and trembly but BS is normal again, BP is coming down but not quite back to normal yet. Can anyone tellme if this was a Hypo attack please as I don't want to bother a doctor if this is all part and parcel of T2 Diabetes, Thankyou for reading.
     
  2. FuryG

    FuryG Type 1 · Active Member

    Messages:
    44
    Likes Received:
    20
    Trophy Points:
    48
    Hi! @Charly23x
    Is the glucose reader readings accurate?
    did you try to compare it to another one?
    it may be giving up wrong readings
    hopefully this helps
     
  3. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    8,439
    Likes Received:
    5,080
    Trophy Points:
    198
    As you have glucose pills are you taking insulin or some glucose reducing tablet?
    If you are on medication it might be that you need to speak to your doctor or nurse if she is in charge of such things, to see if you need to reduce it or alter how you take it.
     
    • Agree Agree x 1
  4. Charly23x

    Charly23x Type 2 · Member

    Messages:
    7
    Likes Received:
    48
    Trophy Points:
    53
    Hi ty for your reply, yes it's accurate, I did try 2 different meters.
     
    • Like Like x 1
  5. Charly23x

    Charly23x Type 2 · Member

    Messages:
    7
    Likes Received:
    48
    Trophy Points:
    53
    I just take 1 x 30g Gliclazide a day, in all this time I have never been asked to see a nurse, just my doctor. The Glucose tablets are bought over the counter, I only chew 2 if i'm out and start to feel a bit shaky, they help til I can get something to eat.
     
  6. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,343
    Likes Received:
    6,665
    Trophy Points:
    198
    Hello @Charly23x Your symptoms sound very much like a low blood glucose episode however your blood glucose results indicate that this isn't a hypo, you can experience hypo like symptoms if your blood glucose levels drop quickly however you would still register as 'normal' on a blood glucose meter. I would book an appointment with your GP to discuss these symptoms, as you are on medication it is wise to get some professional input on this and put your mind at rest, good luck ;)
     
    • Agree Agree x 1
  7. DAC1

    DAC1 Type 1 · Member

    Messages:
    11
    Likes Received:
    5
    Trophy Points:
    43
    I absolutely agree with Charly that you need some professional input, be it your GP, diabetic nurse or best of all, your diabetic consultant if you have confidence in him/her. I think your BP also needs investigation in case it is not BS related. Best wishes.
     
  8. Daibell

    Daibell LADA · Master

    Messages:
    11,902
    Likes Received:
    7,159
    Trophy Points:
    298
    Hi. I would see the GP just in case it's a heart rhythm problem which might explain the big BP change.
     
  9. Charly23x

    Charly23x Type 2 · Member

    Messages:
    7
    Likes Received:
    48
    Trophy Points:
    53
    Ty for your replies, I have made an apt with my GP for Thursday hopefully i'll get to the bottom of it.
     
  10. mo cooper

    mo cooper Type 2 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    41
    i can see the enquirer's BS isn't so bad, but i'm experiencing dizzy spells when i know i'm not low. this has been on and off for a few years, with doctor and optician checks. i worked out it happens after i eat. this morning i've just had a cup of tea and some low sugar granola (3% sugar) but i've had to have a sit down as very dizzy. I'm on metformin and glizamide. last HB1Ac 80 . been T2 for 15 yrs, and have had a lot of success in the past, but can't seem to get control it now. I'm expecting to move onto insulin in next few months. question.... is insulin likely to help with these dizzy spells.
     
  11. Resurgam

    Resurgam Type 2 (in remission!) · Expert

    Messages:
    8,439
    Likes Received:
    5,080
    Trophy Points:
    198
    I'd be dizzy if I ate cereal - they all seem to be well over 40 percent carbs even when low sugar I stick to under 11 percent for everyday foods, or very small amounts if more than that, but nothing so high as a cereal.
    Have you tried something lower in carbs to see if that reduces the dizziness?
    The Hba1c of 80 must be worrying.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook